6 posts Page 1 of 1
Hi
Just an update on my decision regarding drug therapy.
I had an appointment with my neurologist yesterday. It has left me just as confused as before.

I was talking to two nurse's fìrst then the neurologist joined us.
The senior nurse who attended my last appointment where I spent a long time questioning tecfidero told me we had discussed gilenya. No we had not! I felt like I was in a episode of the handmaids tale, in which I was being brainwashed.

Eventually when I decided I was not going to waste any more energy on fighting a losing battle, I asked about the rebound effect of gilenya and was told it is no more so than any other drug.
When I would not let it go I was told there is a certain kind of steriod that can be taken once a month for 3 months, which, can help prevent a rebound effect.
As I will not have my mri until next week we suspended a exact decision until after this.

I left and breathed in fresh air.
I have to say as well as feeling tired of dealing with politician style sidestepping of questions I also felt angry.
I also felt an extreme sense of is this it?
Am I just expected to do what medical people say? When I am not sure if they listen to a word I say. Or if they can carry on from the conversation we had before!
Anyway I feel better for getting this off my chest.
Thanks for reading.

Be kind to yourselves!
Valley
Hi Valley

Sorry your appointment wasn't satisfactory. I have experienced some medical professionals becoming uptight when I have questioned them about drugs. I think this is because there are many unknown factors when it comes to DMDs. Some medical professionals don't like being in a position where they don't know the answers. They would rather skirt round an issue than hold their hands up and say 'I honestly don't know'.

The nurse I spoke to said that the reason why some DMDs work is unknown. Although she was very helpful, she also couldn't shed much light on the rebound effect of Gilenya, and seemed to believe that it was no worse than Tecfidera. Perhaps she is right?

I also get an 'is this it?' feeling after these sort of discussions. And then I remember OMS. We are really fortunate to have found and embraced this programme even though it is not recognised in mainstream medicine. I am stalling over starting on Gilenya or whatever but OMS is my main priority.

Keep us posted. By sharing the wisdom of our various medical professionals, we might be able to make this journey a little less confusing!

Rachel
Hi valley

I am a RN nurse myself, mental health, and as such I can't help but thinking your nurses and neuro are a bunch of assholes. Pardon my french.
Its a established fact that there are rebound problems with Gilenya.
If they for some reasons can not manage to engage in a proper conversation with you about these very important matters, dont bother with them.
You clearly can make better decisions for yourself than they are able to.
Hi Rachel and West
Thanks for getting back to me.
I think the thing that annoys me the most is I will have to deal with these people a long time.
The thing that really angers me is I know that there has to be a trail of paper for accountability, but I am treated like conversations never happened or happened a different way.
I am now never asked about my own experience as if it is not acknowledged then I can be brainwashed.
That annoys me!

Thank you both so much for listening to me!

Be kind to yourselves!
Valley
Hi Valley,

The rebound effect is real and it impacts around 10% of the people coming off of Gilenya. There are no steriods that mitigate the risk of rebound that I am aware of. What is currently done is time the dose of the next DMT like lemtrada to basically kill has many of the lymphocytes as they can. Its not an exact science because the dosage is given only once the the release of the lymphocytes happens over time. So you have to wait long enough to let them leave, but not so long that is causes a relapse.

Are you currently on Tecfidera or thinking of starting it or are you on another DMT?
Hi

Thanks for your reply.
I have not been on any drug since October, I was taken off rebif after 2 years because I mentioned unexplained weight gain. I had so many tests then and I really felt I was not believed.
However that is one thing I got out of yesterday. The neurologist said I did not seem as bloated ànd rebif obviously was not my friend. News to me, not! Still I still feel I have to fight and I am being, or people trying to brainwash me. I still don't know where I am though. Just know what is wrong!

Be kind to yourselves!
Valley
6 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 4 guests